CSN Login
Members Online: 5

You are here

Cyberknife Side Effects

Pinboy
Posts: 1
Joined: Dec 2020

Hi all,

I finished my Cyberknife treatment a week ago today 12/8/20. The treatment itself seemd to go well. But starting 3 days after the teatment I started having loose stools that pretty much were just a series of wet farts with not much coming out. The toilet paper was pinkish when wiping and eventually came out with blood red on the toilet paper on occasion. Needless to say I found this quite concerning. 

I called the doctor office and spoke with one of the nurses who said that my bowel was probably inflamed and suggested I alter my diet to white rice, bananas, toast, yogurt and applsauce to get the diarrhea under control. That diet has helped get the diarrhea under control but I still am having pink to red wiping after the wet farts and virtually nothing is coming out when I go to bathroom. 

I do not have any pain in my gut or elsewhere and my urination is off from what it used to be but has not been a significant issue. Any thoughts on this from someone that has exprienced similar side effects would be extremely helpful.

How long did it last?

Did it get better?

What helped?

Any help would be much appreciated, thanks, Mike

 

 

hopeful and opt...
Posts: 2301
Joined: Apr 2009

In some cases there are minor side effects that last a couple weeks, and then go away. congratulations on completing sbrt. Best wishes for cure. 

Clevelandguy
Posts: 657
Joined: Jun 2015

 Yes hopefully the blood in the stool is a short term side effect. I have included a link that talks about the Cyberknife treatment. Did the doctor use the gel between the Prostate and your Rectum? I have heard that can help isolate the Rectum from excess radiation.

https://www.cancer.org/cancer/prostate-cancer/treating/radiation-therapy.html

Dave 3+4

Josephg
Posts: 266
Joined: Jan 2013

Yes, the side effects that you are experiencing are normal for radiation treatments.  For some folks, these side effects are more pronounced, while for some folks, these side effects are less are less pronounced.  The same is true, regarding how long these side effects may last.

You may experience other side effects over the next several years, as some effects of radiation can take longer to occur.  I experienced hematuria (abundant blood in urine) episodes starting well over a year after radiation treatments were completed, and these were attributed to radiation effects to the interior walls of the bladder causing inflammation.  My bowel movement frequencies changed starting 5 years after the radiation treatments, going from one consistent bowel movement per day to 3 or more bowel movements per day.

The important point here is that all PCa treatments have side effects; however, these side effects mostly go away in time after treatments, while PCa stays, and in most cases continues to grow, if no treatments are administered.  At the end of the day, your quality of life is the most important consideration, and in most cases, you are able to regain and maintain an acceptable quality of life after PCa treatments.  Hang in there and be patient.

Old Salt
Posts: 787
Joined: Aug 2014

The preceeding posts are right on.

I was irradiated to smithereens as well (SBRT + IMRT) and had bloody side effects about two years later. 

Fortunately, they could be addressed and I have been a happy camper since then. 

Subscribe to Comments for "Cyberknife Side Effects"